Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 62, NWS St. Louis, MO

March 27, 2008Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 27, 2008, 6:26 AM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2008, 6:26 AM CDT (11:26 UTC)
Expired
Mar 27, 2008, 7:00 AM CDT
In force
34 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.4 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2908 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 271126
SVRLSX
MOC186-187-271200-
/O.NEW.KLSX.SV.W.0062.080327T1126Z-080327T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
626 AM CDT THU MAR 27 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
  SOUTHERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 700 AM CDT

* AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED NEAR FARMINGTON...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FARMINGTON...
  ROCKY RIDGE...
  WEINGARTEN...
  COFFMAN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3795 9007 3773 9008 3773 9047 3791 9048
TIME...MOT...LOC 1126Z 266DEG 28KT 3782 9039

$$

BYRD
2 follow-up statements
000 
WWUS53 KLSX 271147
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 AM CDT THU MAR 27 2008

MOC187-271156-
/O.CAN.KLSX.SV.W.0062.000000T0000Z-080327T1200Z/
ST. FRANCOIS MO-
646 AM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. FRANCOIS COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST OUT OF ST. FRANCOIS COUNTY
...SO THE WARNING HAS BEEN CANCELLED.

LAT...LON 3792 9036 3795 9007 3794 9008 3793 9007
      3773 9008 3773 9027
TIME...MOT...LOC 1146Z 266DEG 28KT 3783 9019

$$

MOC186-271200-
/O.CON.KLSX.SV.W.0062.000000T0000Z-080327T1200Z/
STE. GENEVIEVE MO-
646 AM CDT THU MAR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR CENTRAL STE. GENEVIEVE COUNTY...

AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR COFFMAN...OR ABOUT 12 MILES EAST OF
FARMINGTON...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...COFFMAN 
AND RIVER AUX VASES.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3792 9036 3795 9007 3794 9008 3793 9007
      3773 9008 3773 9027
TIME...MOT...LOC 1146Z 266DEG 28KT 3783 9019

$$

BYRD
000 
WWUS53 KLSX 271201
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
700 AM CDT THU MAR 27 2008

MOC186-271210-
/O.EXP.KLSX.SV.W.0062.000000T0000Z-080327T1200Z/
STE. GENEVIEVE MO-
700 AM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STE. GENEVIEVE COUNTY
EXPIRED AT 700 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE...SO THE WARNING WAS ALLOWED TO EXPIRE.

LAT...LON 3792 9036 3795 9007 3794 9008 3793 9007
      3773 9008 3773 9027
TIME...MOT...LOC 1147Z 266DEG 28KT 3783 9018

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:05 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 27, 4:05 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
405 AM CDT THU MAR 27 2008

.DISCUSSION...
FRONTAL BOUNDARY REMAINS STALLED ACROSS SOUTHERN MO AND SOUTHERN
IL...AND AS OF 08Z...IT EXTENDED FROM SOUTHWESTERN KS THRU SOUTHERN
MO...JUST NORTH OF KFAM...THEN INTO SOUTHERN IL. MAIN FORECAST ISSUE
IN THE SHORT TERM WILL BE PCPN CHANCES WITH THIS BOUNDARY...QPF
AMOUNTS AND PATCHY FOG OVER A LARGE PORTION OF THE AREA.

FOR THIS MORNING...WILL CONTINUE TO SEE SOME CONVECTION FIRE ALONG
AND NORTH OF THE STALLED FRONTAL BOUNDARY...MAINLY SOUTH OF I-70.
THIS ACTIVITY WILL EVENTUALLY SHIFT FURTHER TO THE NORTH AS A SFC
LOW DEVELOPS ALONG THE BOUNDARY AND SLIDES NORTHEASTWARD ALONG
IT...LIFTING IT A LITTLE FURTHER TO THE NORTH. QPF AMOUNTS WILL BE
LESS TODAY...IN THE RANGE OF A QUARTER TO HALF AN INCH...WITH
ISOLATED HIGHER AMOUNTS. IN THE MEANTIME...PATCHY FOG HAS DEVELOPED
NORTH OF THE BOUNDARY...BUT IT SHOULD DISSIPATE BY MID MORNING. AS
FOR HIGH TEMPS...IT WILL DEPEND ON FRONTAL POSITION...FOR NOW HAVE
MID 40S FAR NORTH TO UPPER 60S FAR SOUTH.

BY TONIGHT...AS SFC LOW EXITS AREA...IT WILL SLOWLY TAKE THE FRONTAL
BOUNDARY WITH IT AND WILL SEE COLDER AIR BEGIN TO FILTER INTO THE
AREA. OUR BEST CHANCES OF PCPN WILL BE TONIGHT...WITH ANOTHER HALF
AN INCH TO AN INCH OF PCPN POSSIBLE...MAINLY ALONG AND SOUTH OF A
CUBA MO TO VIRDEN IL LINE. NORTHERN SECTIONS OF THE AREA WILL SEE
SOME SNOW MIXED IN WITH THE RAIN TOWARDS DAYBREAK...BUT DO NOT
EXPECT ANY ACCUMULATIONS WITH IT. LOWS TONIGHT WILL RANGE FROM THE
LOW 30S FAR NORTH TO MID 40S FAR SOUTH.

ON FRIDAY...PCPN WILL LINGER OVER SOUTHERN HALF OF CWA BEFORE COMING
TO AN END LATE FRIDAY AFTERNOON...ANOTHER QUARTER INCH OF PCPN IS
POSSIBLE WITH THIS ROUND. HIGHS ON FRIDAY WILL ONLY BE IN THE MID TO
UPPER 40S.

EXPECT DRY AND COLDER WEATHER FRIDAY NIGHT WITH LOWS IN THE UPPER
20S TO MID 30S. THEN AS SFC RIDGE MOVES OFF ON SATURDAY...WILL SEE
SOUTHERLY WINDS RETURN ONCE AGAIN...WITH HIGHS IN THE LOW TO MID 50S.

BEYOND THAT EXTENDED GRIDS LOOK GOOD WITH NEXT ROUND OF PCPN
POSSIBLE SATURDAY NIGHT THROUGH MONDAY NIGHT...WITH MORE PCPN
SOMETIME ON WEDNESDAY...SO NO MAJOR CHANGES MADE. WILL UPDATE
CURRENT ESF PRODUCT AND CONTINUE TO MENTION THIS PERIOD AS WELL...AS
IT LOOKS LIKE WE ARE HUNKERING DOWN FOR A PROLONGED WET PERIOD HERE.
ONLY DRY STRETCH DURING THIS TIME LOOKS TO BE LATE TUESDAY THRU
EARLY WEDNESDAY.

BYRD
&&

.AVIATION...
FOR THE 06Z TAFS...
PRIMARY CONCERN FOR AVIATORS FOR THE REST OF THE NIGHT WILL BE IFR
CIGS...BASICALLY ALONG THE I-70 CORRIDOR. I THINK IT LIKELY THIS
BAND OF IFR WILL DRIFT SLOWLY NORTHWARD THROUGH THE NIGHT AND INTO
THURSDAY MORNING. SCATTERED SHOWERS...AND A FEW THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE...ESPECIALLY OVER SOUTHWEST ILLINOIS. THE
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY ON
THURSDAY...AND CERTAINLY IFR CONDITIONS WILL BE POSSIBLE IN ANY
PRECIP THAT DOES IMPACT THE AREA.

CARNEY
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 27, 5:09 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
509 AM CDT THU MAR 27 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
509 AM CDT THU MAR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE COLD FRONT WILL REMAIN STALLED ACROSS THE REGION THROUGH
EARLY FRIDAY. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION
THROUGH TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL ON AN ALREADY SATURATED SOIL...AND MAY LEAD TO
FLOODING OF LOW WATER CROSSINGS AND MINOR OR NUISANCE FLOODING
ELSEWHERE.

THERE IS A CHANCE FOR SNOW LATE TONIGHT FOR PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. LITTLE OR NO SNOW ACCUMULATION
IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COLD FRONT WILL FINALLY EXIT THE AREA FRIDAY MORNING...WITH
THE SHOWERS AND THUNDERSTORMS COMING TO AN END BY FRIDAY AFTERNOON.
ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 70 IN
ILLINOIS...SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL ON AN ALREADY SATURATED SOIL...AND MAY LEAD TO FLOODING
OF LOW WATER CROSSINGS AND MINOR OR NUISANCE FLOODING ELSEWHERE.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FOR AREAS NORTH AND WEST
OF ST. LOUIS ON SATURDAY NIGHT...AND THEN AREAWIDE SUNDAY THROUGH
MONDAY NIGHT. THIS PERIOD OF THUNDERSTORM CHANCES APPEARS TO BE MORE
POTENT THAN THE CURRENT ONE...AND MAY RESULT IN SIGNIFICANT RAINFALL
OVER LOCALIZED AREAS...AND POSSIBLE FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT SPOTTERS
ARE ASKED TO RELAY ANY RAINFALL AMOUNTS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 5:51 AM CDTSevere Thunderstorm WarningLSXSaint Francois, Washington24 min
Mar 27, 5:07 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway38 min
Mar 27, 5:40 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery50 min
Mar 27, 5:43 PM CDTSevere Thunderstorm WarningLSXPike47 min
Mar 27, 6:17 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage43 min
Mar 27, 6:24 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren51 min
Mar 27, 6:25 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Gasconade, Montgomery, Osage50 min
Mar 27, 6:28 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery47 min
Mar 27, 6:43 PM CDTTornado WarningLSXCrawford47 min
Mar 27, 6:55 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.